MAUDE Adverse Event Report: HOLOGIC, INC. BIOZORB; MARKER, RADIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC. BIOZORB; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number F0221
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Post Operative Wound Infection (2446)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a lumpectomy and biozorb placement on (b)(6) 2018.On (b)(6), 2018, it was noted that wound breakdown began, and the patient was started on keflex.On (b)(6)2018, a culture of the fluid was done with staph.Aureus growth and the patient was changed from keflex to bactrim.Wound care was performed with open packing.On (b)(6), 2018, the biozorb was visible in the wound bed and was removed by the surgeon in the office.The patient had a history of smoking and was borderline diabetic.No additional information was received.
 
Additional Manufacturer Narrative
Hologic is submitting this report in accordance with 21.Cfr part 803.The submission is based upon the currently available information.The submission of this report does not represent a confirmation of device malfunction involving the hologic products in the event described.Lot and serial number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.

Brand Name
BIOZORB
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
coyol free zone building b24
alajuela
alajuela, 20102- CRI
CS   20102 CRI
MDR Report Key21660545
Report Number1222780-2025-01088
Device Sequence Number8940219
Product Code NEU
UDI-Device Identifier15420045514027
UDI-Public15420045514027
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152070
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberF0221
Device Catalogue NumberF0221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2018
Initial Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age62 YR
Patient SexFemale
Patient Weight37 KG